Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 125, NWS New Orleans, LA

June 21, 2021Saint Tammany Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2021, 10:52 AM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 10:52 AM CDT (15:52 UTC)
Expired
Jun 21, 2021, 11:25 AM CDT
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WUUS54 KLIX 211552
SVRLIX
LAC103-105-211700-
/O.NEW.KLIX.SV.W.0125.210621T1552Z-210621T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1052 AM CDT Mon Jun 21 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northwestern St. Tammany Parish in southeastern Louisiana...
  Southeastern Tangipahoa Parish in southeastern Louisiana...

* Until noon CDT.

* At 1052 AM CDT, a severe thunderstorm was located 8 miles south of
  Robert, or 11 miles southeast of Hammond, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Covington, Abita Springs and Madisonville. 

This includes Interstate 12 between mile markers 50 and 69.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3063 8999 3031 9000 3032 9003 3035 9006
      3037 9010 3037 9015 3039 9019 3038 9023
      3032 9029 3033 9039 3044 9040
TIME...MOT...LOC 1552Z 252DEG 24KT 3039 9032 

HAIL...<.75IN
WIND...60MPH
 
$$

CAB
2 follow-up statements
471 
WWUS54 KLIX 211614
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1114 AM CDT Mon Jun 21 2021

LAC105-211623-
/O.CAN.KLIX.SV.W.0125.000000T0000Z-210621T1700Z/
Tangipahoa LA-
1114 AM CDT Mon Jun 21 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANGIPAHOA PARISH
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3063 8999 3031 9000 3032 9003 3035 9006
      3037 9010 3037 9015 3038 9015 3039 9019
      3037 9024 3051 9024
TIME...MOT...LOC 1613Z 253DEG 27KT 3050 9012 

$$

LAC103-211700-
/O.CON.KLIX.SV.W.0125.000000T0000Z-210621T1700Z/
St. Tammany LA-
1114 AM CDT Mon Jun 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN ST. TAMMANY PARISH...

At 1113 AM CDT, a severe thunderstorm was located over Covington,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Covington, Abita Springs and Madisonville. 

This includes Interstate 12 between mile markers 54 and 69.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3063 8999 3031 9000 3032 9003 3035 9006
      3037 9010 3037 9015 3038 9015 3039 9019
      3037 9024 3051 9024
TIME...MOT...LOC 1613Z 253DEG 27KT 3050 9012 

HAIL...<.75IN
WIND...60MPH
 
$$

CAB
722 
WWUS54 KLIX 211625
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1125 AM CDT Mon Jun 21 2021

LAC103-211635-
/O.CAN.KLIX.SV.W.0125.000000T0000Z-210621T1700Z/
St. Tammany LA-
1125 AM CDT Mon Jun 21 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. TAMMANY
PARISH IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3063 8999 3031 9000 3032 9003 3035 9006
      3037 9010 3037 9015 3038 9015 3039 9019
      3037 9024 3051 9024
TIME...MOT...LOC 1623Z 252DEG 24KT 3053 9003 

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:36 AM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jun 21, 3:36 AM CDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
336 AM CDT Mon Jun 21 2021

.SYNOPSIS...

Tropical Depression Claudette over eastern North Carolina, about
to move off the Atlantic Coast, and may become a tropical storm
again. Fortunately, that won't be our problem.

Upper ridge over much of the Gulf of Mexico to our south, and a
longwave trough over Ontario Canada extends southward into the
upper and middle Mississippi River Valley. Weak troughing along
the Gulf coast, with scattered convection offshore. Wind flow is
onshore early this morning, and temperatures/dew points are in the
70s. Not all that unusual for the first day of summer.

&&

.SHORT TERM (Through Wednesday night)...

Precipitable water values are going to remain rather high (near or
above 2 inches) through Wednesday with really no strong
inhibiting factors to prevent convective development. While
instantaneous areal coverage of convection will probably be in the
scattered to broken range (30-60%) during the day, expect most
locations will see measurable rainfall both today and Tuesday. Any
focus of heavy rainfall today appears to be on the lower Louisiana
coast, well south of the area of excessive rainfall from
Claudette. Frontal boundary to our north may provide an additional
focus late tonight and Tuesday, but this is somewhat more
questionable. That being said, with the high moisture content and
warm mid-level temperatures, thunderstorms will be efficient
rainfall producers, and cannot rule out isolated flash flooding
issues. Contemplated a Flash Flood Watch, but will hold off for
now. Areal coverage of convection may wane a bit on Wednesday as
the persistent upper ridge to the west tries to build in a bit.

Have gone slightly above operational guidance high temperatures
for today and tomorrow, closer to NBM, which has performed a
little better this weekend. With areal coverage of convection
expected to diminish on Wednesday, this would definitely argue for
high temperatures to be a couple degrees warmer. 35

&&

.LONG TERM (Thursday and beyond)...

Local area remains on the western periphery of the Bermuda high
through the end of the week and into the weekend, with general
troughiness aloft over the eastern CONUS.

Low level winds around the Bermuda high should continue to pump Gulf
moisture into the area and with the instability afforded by the
general troughiness aloft combined with daytime heating, expect
scattered to numerous showers and storms each afternoon.

Looks like we should see decent areal coverage each day as showers
and storms propagate and new storms develop along outflow boundary
interactions. Transient nature of the convection should keep
rainfall totals reasonable, though high PW values do mean any one
storm could produce brief periods of heavy rainfall.

The afternoon convection should keep afternoon highs in check, and
generally forecasting highs in the upper 80s and lower 90s which
is near normal for late June. Overnight lows will generally be
near to slightly above normal in the low to mid 70s. 95/DM

&&

.AVIATION...

Expect showers and storms to begin spreading inland around or
shortly after sunrise with scattered to numerous showers and
storms during the afternoon hours. Most terminals will likely see
at least one round of passing storms, and have tried to highlight
the most likely timing using TEMPO groups. Even after sunset,
expect isolated to scattered showers and storms as a weak boundary
sinks into the area. Will maintain vicinity showers after sunset
at all terminals for now, but may need to include tempo or
prevailing showers or thunderstorms as confidence in timing
increases.

&&

.MARINE...

Moderate onshore flow expected to continue over the open waters
and sounds through at least tonight, possibly lingering into
Tuesday over the southeastern waters. Will carry Small Craft
Exercise Caution headlines for the open waters and sounds today.
Conditions ease on Tuesday, and beyond that, the main concern
during the forecast period will be thunderstorms. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  71  84  71 /  70  90  90  10
BTR  88  74  87  73 /  80  80  90  20
ASD  86  74  87  74 /  90  80 100  40
MSY  87  77  88  77 /  90  80 100  40
GPT  84  74  85  74 /  90  80 100  50
PQL  85  73  85  72 /  90  80 100  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 21, 8:59 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
859 AM CDT Mon Jun 21 2021

LAZ037-046>048-050-211445-
Livingston-Iberville-St. Helena-West Baton Rouge-East Baton Rouge-
859 AM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE...
SOUTHWESTERN ST. HELENA...NORTHWESTERN LIVINGSTON...EAST CENTRAL
IBERVILLE AND EAST BATON ROUGE PARISHES...

At 859 AM CDT, a strong thunderstorm was located over Inniswold, or
over Oak Hills Place, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Baton Rouge, Baker, Denham Springs, Plaquemine, Port Allen, Oak Hills
Place, St. Gabriel, Walker, Addis, Brusly, Livingston, Westminster,
Old Jefferson, Merrydale, Inniswold, Watson, Pride, Village St.
George, Shenandoah and Gardere.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 151 and 168.
 Interstate 12 between mile markers 1 and 31.
 Interstate 110 in Louisiana between mile markers 1 and 8.

LAT...LON 3072 9095 3072 9092 3047 9061 3034 9094
      3035 9099 3033 9101 3031 9102 3024 9121
      3044 9129
TIME...MOT...LOC 1359Z 239DEG 49KT 3040 9106

LN
Special weather statement, Jun 21, 10:15 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 21 2021

LAZ050-072-211545-
Livingston-Southern Tangipahoa-
1015 AM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LIVINGSTON AND
SOUTHWESTERN TANGIPAHOA PARISHES...

At 1014 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles southwest of Hammond, moving northeast at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hammond, Livingston, French Settlement, Albany, Springfield,
Natalbany, Whitehall, Killian and Tickfaw.

This includes the following Interstates...
 Interstate 12 between mile markers 20 and 39.
 Interstate 55 in Louisiana between mile markers 27 and 37.

LAT...LON 3060 9047 3033 9046 3034 9049 3030 9054
      3030 9056 3027 9058 3025 9078 3053 9080
TIME...MOT...LOC 1514Z 241DEG 30KT 3041 9064

MSW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:59 AM CDTSpecial Weather StatementLIXEast Baton Rouge, Livingston46 min
Jun 21, 10:15 AM CDTSpecial Weather StatementLIXLivingston30 min
Jun 21, 10:26 AM CDTSpecial Marine WarningLIX94 min
Jun 21, 10:31 AM CDTSpecial Marine WarningLIX119 min
Jun 21, 10:59 AM CDTSpecial Marine WarningLIX61 min
Jun 21, 12:25 PM CDTSpecial Marine WarningLIX2 hr
Jun 21, 12:33 PM CDTSpecial Weather StatementLIXSaint James57 min
Jun 21, 1:11 PM CDTSevere Thunderstorm WarningLIXTerrebonne64 min
Jun 21, 2:21 PM CDTSpecial Marine WarningLIX39 min
Jun 21, 2:39 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles3 hr
Jun 21, 2:51 PM CDTSpecial Marine WarningLIX84 min
Jun 21, 3:03 PM CDTSevere Thunderstorm WarningLIXTerrebonne42 min
Jun 21, 3:28 PM CDTAreal Flood AdvisoryLIXSaint Tammany29 min
Jun 21, 3:28 PM CDTSpecial Weather StatementLIXSaint Tammany32 min
Jun 21, 3:39 PM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Charles3 hr
Jun 21, 3:39 PM CDTSpecial Weather StatementLIXLafourche36 min
Jun 21, 3:43 PM CDTSpecial Marine WarningLIX92 min
Jun 21, 3:53 PM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles, Terrebonne3 hr
Jun 21, 3:57 PM CDTFlash Flood WarningLIXSaint Tammany2 hr
Jun 21, 4:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Charles, Saint John the Baptist44 min
Jun 21, 4:24 PM CDTSpecial Marine WarningLIX96 min
Jun 21, 4:29 PM CDTSpecial Weather StatementLIXIberville, Pointe Coupee, West Feliciana31 min
Jun 21, 5:04 PM CDTSpecial Weather StatementLIXEast Feliciana56 min
Jun 21, 5:10 PM CDTSpecial Marine WarningLIX54 min
Jun 21, 5:18 PM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Jun 21, 5:59 PM CDTSpecial Marine WarningLIX31 min
Jun 21, 6:38 PM CDTSpecial Marine WarningLIX52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.